Massive massive shed after 4 months on finasteride | HairLossTalk Forums
Dismiss Notice
Forum Update: Aug 19. Feedback for the Admin? Upgrade coming: Click Here.

Massive massive shed after 4 months on finasteride

Discussion in 'Shedding Shedding Shedding' started by Integrity717, Apr 23, 2010.

  1. Integrity717

    Integrity717 New Member

    Joined:
    Apr 23, 2010
    Messages:
    2
    Likes Received:
    0
    Dislikes Received:
    0
    Alright friends, need some advice on something.

    I started losing my hair around 23-24 years old but nothing that really stuck out.

    I stayed on minoxidil for about 6 months before transitioning to just 1.25 mg finasteride and nizoral for the past 4 months only to fly into a massive massive shed...

    How massive? Well I had a receding hairline around my temples and that's about it, no diffuse at all and a little loss in the middle of my scalp.

    Well during the finasteride shed I lost....I'd wager 400-600 hairs a day, maybe more.

    and now I have this:

    What in the hell have I done, and should I start looking at hair transplants, or do you think the meds will eventually reverse this and I'll get my full head of hair back? I've been considered a pretty good looking guy my entire life but I dont exactly have the features to buzz yet, I'm 27 and single so paint me a little more than distressed right now.
     

    Attached Files:

  2. TheGrayMan2001

    TheGrayMan2001 Senior Member

    Joined:
    Oct 10, 2009
    Messages:
    1,570
    Likes Received:
    21
    Dislikes Received:
    4
    Seems to me that either you didn't monitor your hair correctly and it's been this bad for a long time, or you never should have went off minoxidil.

    The finasteride, I guarantee you, had nothing to do with your sudden huge shed.
     
  3. Nashville Hairline

    Nashville Hairline Experienced Member

    Joined:
    Feb 12, 2009
    Messages:
    562
    Likes Received:
    9
    Dislikes Received:
    0
    Yeah sounds like a shed of the hair minoxidil was generating for you. I'd get back on it asap and you've a good chance of getting the shed hair back again.
     
  4. Timi

    Timi Guest

    Oh No

    this comes from minoxidil

    Timi
     
  5. PepperJack

    PepperJack New Member

    Joined:
    Apr 23, 2010
    Messages:
    19
    Likes Received:
    0
    Dislikes Received:
    0
    Quit minoxidil and lose the hair you gained using it. That's why they say once you start using it, you have to keep using it.
     
  6. patrik

    patrik Established Member

    Joined:
    Jun 19, 2009
    Messages:
    180
    Likes Received:
    1
    Dislikes Received:
    0
    no, around the four month mark is when propecia sheds usually happen, it could very much be the propecia.
     
  7. joshua

    joshua Established Member My Regimen

    Joined:
    Jul 23, 2004
    Messages:
    333
    Likes Received:
    42
    Dislikes Received:
    3
    My Regimen:
    My Regimen
    My Regimen
    Exactly. One musn't put too much value on the opinions of other hairloss sufferers when posting stories like these imo. People who are a few months active on hairloss forums claiming like they have all the answers and can guarantee that finasteride cannot cause sheddings like these... give me a break. I had a similar shed after 4 months on finasteride. Lost about 40% of my hair density all over my scalp. I had a LOT of hair to begin with, so my scalp didn't show through.
     
  8. wesleyBelgium

    wesleyBelgium Established Member

    Joined:
    Jan 6, 2009
    Messages:
    369
    Likes Received:
    0
    Dislikes Received:
    0
    if you quit minoxidil then you may expect a shedding, sinds the regrowth hair is now an minoxidil-addict... it needs constant stimulation of the minoxidil to keep growing , quiting minoxidil will result in losing your regrowth hairs....

    and starting fina , will give also a shedding, so i think you have both....
    that why your hair get worse so much , shedding from 2 actions...

    its unclear that finasteride will restore the shedding from the quiting of minoxidil... fina only lowers dht....

    for best result you need to use both , sinds both meds work best together : lower dht + more growthboost...
     
  9. Integrity717

    Integrity717 New Member

    Joined:
    Apr 23, 2010
    Messages:
    2
    Likes Received:
    0
    Dislikes Received:
    0
    Thanks for the great words guys.

    Update: I'll put a picture up soon but I actually got on finasteride for an enlarged prostate. I have a very odd condition, normally 20 somethings don't have enlarged prostates. I had an adverse reaction to the finasteride aside from the crazy shed. I have since my last visit I've switched to avodart. The shedding has stopped and I'm actually growing a phenomonal amount of hair back in the front and noticed some thickening in the area that difused. Things look good and I'm having less problems with my prostate issues. Cheers friends.
     
  10. dkhwaja

    dkhwaja New Member

    Joined:
    Jul 20, 2010
    Messages:
    10
    Likes Received:
    0
    Dislikes Received:
    0
    Minoxidil is like crack for the head. Unlike some of the other treatments where your hair will naturally thin away the hair that you have gained, hair on Rogaine is addicted crack style. For this very reason I started my regimen with Tricomin and Revivogen to go natural first. That way if I did stop any hair lost would be a slow progression. That being said Minoxidil is more potent than tricomin but I didnt like the idea of all my hair falling out if I stopped using it. Better get back on Minoxidil and all of the products you mentioned can cause hair shedding.
     
  11. joshua

    joshua Established Member My Regimen

    Joined:
    Jul 23, 2004
    Messages:
    333
    Likes Received:
    42
    Dislikes Received:
    3
    My Regimen:
    My Regimen
    My Regimen
    Just what's so 'natural' about those bright blue and orange concoctions that you mention?
    I've used minoxidil in the past, wasn't satisfied with the results and dropped it. And no, my hair did not all fall out. Now I'm back on it in combination with Folligen and my hair is growing like crazy.
     
  12. James Carroll

    Joined:
    Jun 21, 2019
    Messages:
    3
    Likes Received:
    0
    Dislikes Received:
    0
    My Regimen:
    My Regimen
    My Regimen
    Did your hair ever come back? I am considering getting of finasteride because I am losing hair in places I never have before.
     

Share This Page